Alert archive / Louisiana / Flash Flood Warnings in 2004

Flash Flood Warning 32, NWS Shreveport, LA

November 1, 2004Ouachita Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Nov 1, 2004, 11:25 PM CST for Ouachita Parish, Louisiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 1, 2004, 11:25 PM CST (05:25 UTC)
Expired
Nov 2, 2004, 5:30 AM CST
In force
6 hr
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Ouachita Parish, LA

The radar

The Shreveport radar (KSHV), 159 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2004-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2004-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 020534
FFWSHV
LAC073-021130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1125 PM CST MON NOV 1 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  OUACHITA PARISH IN NORTH CENTRAL LOUISIANA

* UNTIL 530 AM CST

* AT 1119 PM CST...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER       
  RADAR INDICATED HEAVY RAIN FROM NUMEROUS SHOWERS AND               
  THUNDERSTORMS MOVING OVER THE SAME AREA.  DOPPLER RADAR            
  ESTIMATED BETWEEN ONE AND THREE INCHES OF RAIN HAS FALLEN OVER THE 
  PAST THREE HOURS...WITH THE MONROE REGIONAL AIRPORT RECEIVING      
  AROUND 2.35 INCHES OF RAIN.  SHOWERS AND THUNDERSTORMS WILL        
  CONTINUE TO DEVELOP OVERNIGHT AND MOVE OVER THE SAME AREA...WITH   
  ANOTHER TWO TO FOUR INCHES POSSIBLE TONIGHT. 

* THE THUNDERSTORMS PRODUCING HEAVY RAIN WILL CONTINUE...
  OVER MUCH OF OUACHITA PARISH FOR THE NEXT FEW HOURS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  OUACHITA PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 530 AM CST.

LAT...LON 3244 9237 3231 9205 3256 9187 3267 9208

$$
1 follow-up statement
000 
WGUS74 KSHV 020831
FFSSHV
LAC073-021131-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
227 AM CST TUE NOV 2 2004

...FLASH FLOOD WARNING FOR OUACHITA PARISH REMAINS IN EFFECT UNTIL
530 AM...

RAINFALL WILL CONTINUE ACROSS OUACHITA PARISH DURING THE REMAINDER
OF TONIGHT. PERIODS OF MODERATE...AND POSSIBLY BRIEF HEAVY
RAINFALL...MAY RESULT IN CONTINUED STREET FLOODING...PARTICULARLY
WITHIN THE CITY LIMITS OF MONROE.

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Nov 1, 9:55 PM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Nov 1, 9:55 PM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
955 PM CST MON NOV 1 2004

.DISCUSSION...
DEEP CLOSED LOW ACROSS WEST TEXAS...WILL CONTINUE TO SWING IMPULSES
THROUGH THE AREA OVERNIGHT AND TUESDAY...AS IT MOVES VERY SLOWLY OFF
TO THE EAST NORTHEAST...WITH A COUPLE OF FRONTS HELPING TO FOCUS THE
ACTIVITY.  CURRENTLY...A WEAK COLD FRONT IS LOCATED JUST
EAST/SOUTHEAST OF THE AREA...WITH WIDESPREAD PRECIPITATION FROM THE
UPPER TEXAS COAST NORTHEAST THROUGH THE EASTERN THIRD OF THE
AREA...INTO SOUTHEAST ARKANSAS.  EXPECT THIS AREA OF PRECIPITATION
TO CONTINUE FOR MOST OF THE NIGHT...DUE TO PROXIMITY OF WEAK
FRONT...AND CONTINUE VERTICAL LIFT BY CLOSED LOW...AND GOOD UPPER
JET DYNAMICS.  HAVE INCREASED POPS TO NEAR 100 PERCENT ACROSS NORTH
CENTRAL LOUISIANA...AND MENTION LOCALLY HEAVY RAINFALL...BUT DID NOT
ISSUE FLASH FLOOD WATCH...DUE TO HIGH FLASH FLOOD GUIDANCE AND MOST
OF THE RAIN HAS BEEN LIGHT TO MODERATE WITH ONLY OCCASIONALLY BEING
HEAVY WITH BREAKS IN THE RAIN LETTING ENOUGH TIME FOR RUNOFF.
ALTHOUGH STILL COULD HAVE ISOLATED AREAS OF FLASH
FLOODING...ESPECIALLY IN URBAN AREAS...AND IN POOR OR LOW LYING
AREAS.

A LULL IN THE ACTION ACROSS EAST TEXAS AND NORTHWEST
LOUISIANA...SHOULD BE TEMPORARILY...AS AN IMPULSE IN THE SOUTHWEST
FLOW...WHICH IS ALREADY PRODUCING SOME ACTIVITY ACROSS THE UPPER
TEXAS COAST...SHOULD HELP DEVELOP SHOWERS AND THUNDERSTORMS ACROSS
EAST TEXAS AND NORTHWEST LOUISIANA AFTER MIDNIGHT.

LOWERED POPS SLIGHTLY ACROSS SOUTHEAST OKLAHOMA...AND ADJACENT AREAS
OF SOUTHWEST ARKANSAS AND NORTHEAST TEXAS...WITH THE MAIN FOCUS
COMING LATE TONIGHT...AS THE MAIN COLD FRONT NOW ACROSS OKLAHOMA
ENTERS THE EXTREME NORTHWEST SECTIONS AROUND SUNRISE.

TWEAKED TEMPERATURES DOWN IN A FEW AREAS WHERE TEMPERATURES ARE
ALREADY NEAR FORECASTED LOWS...BUT NOT BY MUCH.

UPDATE ALREADY OUT.

.PRELIMINARY POINT TEMPS/POPS...
SHV  65  70  57  62 /  70  70  50  20
MLU  67  70  60  62 / 100  70  70  20
DEQ  63  68  54  57 /  40  50  50  20
TXK  65  70  55  60 /  40  70  50  20
ELD  66  70  58  61 /  70  70  70  20
TYR  64  68  54  62 /  50  70  50  20
GGG  64  68  54  62 /  50  70  50  20
LFK  64  68  55  63 /  70  70  50  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

22
Hazardous weather outlook, Nov 1, 12:00 PM CST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST MON NOV 1 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-021200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST MON NOV 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE FOUR
STATE REGION THROUGH TONIGHT AS THE AREA CONTINUES TO BE INFLUENCED
BY A STRONG UPPER LEVEL STORM SYSTEM ACROSS THE SOUTHWEST UNITED
STATES. THIS AFTERNOON...THERE IS A THREAT FOR DAMAGING WINDS AND
ISOLATED TORNADOES...ESPECIALLY ACROSS NORTHERN LOUISIANA AND
EXTREME SOUTHERN ARKANSAS WITH THE HEATING OF THE DAY. EXCESSIVE
HEAVY RAINFALL WILL BE POSSIBLE AREAWIDE THROUGH TONIGHT WITH
TWO TO THREE INCHES OF RAIN POSSIBLE...AND ISOLATED FIVE TO SIX
INCH AMOUNTS IN A FEW LOCATIONS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORMS...SOME STRONG TO SEVERE WITH LOCALLY HEAVY RAINFALL
WILL CONTINUE INTO AT LEAST TUESDAY AS A COLD FRONT WILL BE SLOW TO
MOVE INTO THE AREA. THE UPPER TROUGH RESPONSIBLE FOR THE WEATHER
SHOULD FINALLY MOVE EAST OF THE REGION LATE ON WEDNESDAY WITH COOLER
TEMPERATURES BY THE END OF THE WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED TODAY AND TONIGHT.

Nearby

Flash Flood Warnings in Louisiana, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.